Alert archive / Colorado / Frost Advisories in 2014
Frost Advisory 4, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this frost advisory at Oct 12, 2014, 8:05 PM MDT for 9 counties in Colorado. It took effect at Oct 13, 2014, 12:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2014, 8:05 PM MDT (02:05 UTC)
- In effect from
- Oct 13, 2014, 12:00 AM MDT
- Expired
- Oct 13, 2014, 8:00 AM MDT
- In force
- 8 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Jefferson County, CO, Larimer County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 34 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 2.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -132 m²/s²
- 0-3 km storm-relative helicity
- -141 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
727 WWUS75 KBOU 130205 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 805 PM MDT SUN OCT 12 2014 ...COLD NIGHT IN STORE FOR THE AREA WITH PATCHY FROST... CLEARING SKIES AND GRADUALLY DECREASING WINDS WILL ALLOW TEMPERATURES TO DROP CLOSE TO THE FREEZING MARK ACROSS THE PLAINS TONIGHT. AT THIS TIME...THE LIGHTEST WINDS AND THUS COLDEST TEMPERATURES ARE EXPECTED TO DEVELOP FROM THE FRONT RANGE I-25 URBAN CORRIDOR NORTH AND EAST THROUGH MUCH OF WELD COUNTY. COZ038>040-043-131100- /O.NEW.KBOU.FR.Y.0004.141013T0600Z-141013T1400Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- CENTRAL AND SOUTH WELD COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA... BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT... HIGHLANDS RANCH...LITTLETON...PARKER...EATON...FORT LUPTON... GREELEY...ROGGEN 805 PM MDT SUN OCT 12 2014 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT MONDAY. * TEMPERATURE...LOWER TO MID 30S. * IMPACTS...FROST SENSITIVE VEGETATION MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. BRING THEM INDOORS OR COVER THEM WITH BLANKETS. && $$
2 follow-up statements
985 WWUS75 KBOU 130947 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 347 AM MDT MON OCT 13 2014 ...COLD MORNING IN STORE FOR THE AREA WITH PATCHY FROST... CLEARING SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP CLOSE TO THE FREEZING MARK ACROSS THE I-25 URBAN CORRIDOR. COZ038>040-043-131400- /O.CON.KBOU.FR.Y.0004.000000T0000Z-141013T1400Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- CENTRAL AND SOUTH WELD COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA... BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT... HIGHLANDS RANCH...LITTLETON...PARKER...EATON...FORT LUPTON... GREELEY...ROGGEN 347 AM MDT MON OCT 13 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... * TEMPERATURE...LOWER TO MID 30S. * IMPACTS...FROST SENSITIVE VEGETATION MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. BRING THEM INDOORS OR COVER THEM WITH BLANKETS. && $$
884 WWUS75 KBOU 131344 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 744 AM MDT MON OCT 13 2014 COZ038>040-043-131445- /O.EXP.KBOU.FR.Y.0004.000000T0000Z-141013T1400Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- CENTRAL AND SOUTH WELD COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA... BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT... HIGHLANDS RANCH...LITTLETON...PARKER...EATON...FORT LUPTON... GREELEY...ROGGEN 744 AM MDT MON OCT 13 2014 ...FROST ADVISORY WILL EXPIRE AT 8 AM MDT THIS MORNING... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this frost advisory went out at Oct 12, 3:07 PM MDT, 4 hours 58 minutes earlier.
Area forecast discussion, Oct 12, 3:07 PM MDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 307 PM MDT SUN OCT 12 2014 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 306 PM MDT SUN OCT 12 2014 AN UPPER TROUGH OVER THE STATE RESPONSIBLE FOR THE SHOWERY WEATHER TODAY WILL CONTINUE MOVING EAST THROUGH THIS EVENING. GOOD INSTABILITY AS WELL AS LIFT FROM THE COLD FRONT THAT WENT THROUGH THIS MORNING PROVIDED GOOD CONVECTIVE SNOW SHOWERS WITH SOME SNOWFALL RATES OF AN INCH IN UNDER HALF AN HOUR OVER THE MOUNTAINS AS WELL AS HALF AN INCH OF RAIN OVER THE PLAINS. THE BEST QG LIFT IS ALREADY SOUTHEAST OF THE AREA AND WILL CONTINUE TO LESSEN THROUGH THE EVENING AS THE TROUGH AXIS PASSES EAST. ONE LAST WAVE OF SHOWERS IS PUSHING SOUTH ACROSS THE AREA NOW AND SHOULD CONTINUE UNTIL ABOUT 6PM BEFORE DIMINISHING. SNOW LEVELS CURRENTLY AROUND 8500 FEET (WITH SOME LOWERING UNDER SHOWERS WITH EVAPORATIVE COOLING) ARE EXPECTED TO LOWER TO NEAR 6500 AFTER MIDNIGHT...THOUGH BY THIS TIME...LITTLE IF ANY SNOW WILL REMAIN EXCEPT OVER THE HIGH MOUNTAINS. WILL KEEP THE ADVISORY GOING THROUGH MIDNIGHT FOR THE MOUNTAINS. RAIN SHOWERS OVER THE PLAINS WILL BE DECREASING FROM THE NORTH THIS EVENING...WITH SNOW ALREADY MIXING IN OVER THE PALMER DIVIDE. EXPECT LESS THAN AN INCH OF ACCUMULATION THERE. SKIES WILL BE CLEARING FROM NORTH TO SOUTH AS WELL...AT THIS POINT AM NOT CONSIDERING ANY FROST HIGHLIGHTS AS THE GUSTY NORTH-NORTHWESTERLY WINDS ARE EXPECTED TO CONTINUE AT SLIGHTLY LOWER SPEEDS OVERNIGHT. WITH AN UPPER RIDGE BUILDING IN TOMORROW...EVEN THOUGH SKIES WILL BE MOSTLY CLEAR THE POST FRONTAL AIRMASS WILL LIKELY KEEP TEMPERATURES PRETTY COOL. HAVE LOWERED TEMPERATURES FROM GUIDANCE TO ACCOUNT FOR THIS. WILL AGAIN SEE NORTHERLY WINDS TOMORROW BUT AT LIGHTER SPEEDS. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 306 PM MDT SUN OCT 12 2014 ON MONDAY NIGHT...AN UPPER LEVEL LOW WILL BE OVER MISSOURI AND AN UPPER LEVEL RIDGE WILL BE CENTERED OVER THE GREAT BASIN. THIS WILL PRODUCE A NORTH-NORTHWEST FLOW ALOFT OVER COLORADO. IT WILL BE A COOL NIGHT OVER NORTHEAST COLORADO DUE TO DRY AND COOL AIRMASS. THE RIDGE WILL SHIFT EASTWARD TUESDAY AND BE CENTERED OVER THE AREA TUESDAY EVENING. THE RIDGE AXIS WILL SHIFT EAST OF THE AREA WEDNESDAY AS A WEAK TROUGH MOVES FROM NEVADA TO MONTANA. THIS PATTERN WILL RESULT IN WARM TEMPERATURES AND DRY CONDITIONS FOR TUESDAY AND WEDNESDAY. AS THE WEAK TROUGH PASSES NORTH OF COLORADO...IT WILL PUSH A COLD FRONT THROUGH THE STATE. THIS WILL BRING COOLER TEMPERATURES FOR THURSDAY. NOT SEEING ANY MOISTURE ASSOCIATED WITH THIS SYSTEM...SO WILL CONTINUE WITH THE DRY FORECAST. A ZONAL PATTERN IS EXPECTED FOR FRIDAY AND NEXT WEEKEND. THERE ARE SOME DIFFERENCES AMONG THE MODELS ON HOW MUCH RIDGING THERE WILL BE AND HOW FAST IT PROGRESSES. FORECAST STILL LOOKS DRY REGARDLESS OF WHICH MODEL TURNS CORRECT. TEMPERATURES WILL BE A LITTLE MORE DIFFICULT. GIVEN THE ZONAL PATTERN...EXPECT TEMPERATURES TO BE AT OR SLIGHTLY ABOVE NORTH. && .AVIATION...(FOR THE TAFS THROUGH 00Z MONDAY LATE AFTERNOON) ISSUED AT 306 PM MDT SUN OCT 12 2014 RAIN SHOWERS AND GUSTY NORTHERLY WINDS WILL CONTINUE THROUGH ABOUT 23Z BEFORE DIMINISHING FROM NORTH TO SOUTH. NORTHWEST WINDS WILL DECREASE AFTER 00Z BUT WILL REMAIN AROUND 10KT OR ABOVE THROUGH THE NIGHT. MVFR CEILINGS WILL BE IMPROVING AFTER 00Z WITH CLEARING SKIES TONIGHT. VFR CONDITIONS TOMORROW AS AN UPPER RIDGE BUILDS OVERHEAD...WITH WINDS REMAINING NORTH-NORTHWEST BETWEEN 10-15KT. && .BOU WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR COZ031- 033-034. && SHORT TERM...KRIEDERMAN LONG TERM...MEIER AVIATION...KRIEDERMAN
Hazardous weather outlook, Oct 12, 9:52 AM MDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 952 AM MDT SUN OCT 12 2014 COZ030>051-131600- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 952 AM MDT SUN OCT 12 2014 ...WINTER WEATHER ADVISORY IN EFFECT THROUGH MIDNIGHT FOR SNOW AND BLOWING SNOW OVER THE HIGH MOUNTAINS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SNOW ABOVE 9000 FEET WITH RAIN MIXING IN BELOW WILL CONTINUE OVER THE HIGHER TERRAIN INTO THIS AFTERNOON BEFORE TAPERING OFF LATER THIS EVENING. A FEW THUNDERSTORMS WILL BE MIXED IN AS WELL WITH GUSTY WINDS...REDUCED VISIBILITY IN BRIEF HEAVIER SNOW AND CLOUD TO GROUND LIGHTNING. 4 TO 8 INCHES OF SNOW IS EXPECTED BY TONIGHT ABOVE 9000 FEET WITH 3 TO 6 INCHES ABOVE 7000 FEET. NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL PRODUCE AREAS OF BLOWING SNOW AS WELL. OVER THE LOWER ELEVATIONS AND PLAINS OF NORTHEAST COLORADO...A COLD FRONT WILL PUSH SOUTH ACROSS THE AREA BY MIDDAY WITH NORTH WINDS OF 20 TO 30 MPH DEVELOPING. SOME GUSTS UP TO 40 MPH WILL OCCUR AS WELL. RAIN SHOWERS ALONG WITH A FEW THUNDERSTORMS WILL SPREAD SOUTH THROUGH THE AFTERNOON BEFORE GRADUALLY ENDING BY EARLY EVENING. TEMPERATURES MAY BECOME COLD ENOUGH FOR SOME LIGHT SNOW OVER THE PALMER DIVIDE EARLY THIS EVENING BEFORE THE PRECIPITATION ENDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AS THE STORM SYSTEM EXITS THE REGION...FLURRIES WILL END IN THE MOUNTAINS MONDAY MORNING. BREEZY NORTH WINDS ARE EXPECTED MONDAY OVER THE EASTERN PLAINS ON THE BACK SIDE OF THE EXITING SYSTEM. FOR THE REST OF THE WEEK...DRY CONDITIONS ARE EXPECTED WITH MILD TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Oct 12, 4:03 PM MDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
403 PM MDT SUN OCT 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM SNOW 1 SE BRECKENRIDGE 39.50N 106.03W
10/12/2014 M4.6 INCH SUMMIT CO TRAINED SPOTTER
1136 AM SNOW BRECKENRIDGE 39.51N 106.05W
10/12/2014 E3.5 INCH SUMMIT CO TRAINED SPOTTER
1036 AM SNOW 5 SSE COMO 39.26N 105.88W
10/12/2014 M1.5 INCH PARK CO TRAINED SPOTTER
PAST 30 MINUTES
1000 AM SNOW 2 SSE BRECKENRIDGE 39.47N 106.03W
10/12/2014 M2.6 INCH SUMMIT CO TRAINED SPOTTER
0825 AM SNOW N FAIRPLAY 39.23N 106.00W
10/12/2014 M1.0 INCH PARK CO TRAINED SPOTTER
PAST 20 MINUTES
&&
KFREDINThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 10:06 AM MDT | Frost Advisory | BOU | Adams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 10 more | 22 hr |
Nearby
Frost Advisories in Colorado, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.